Alert archive / South Dakota / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Mar 12, 2016, 2:24 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2016, 2:24 PM CST (20:24 UTC)
- Expired
- Mar 12, 2016, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
968 WWUS83 KABR 122024 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 224 PM CST SAT MAR 12 2016 ...VERY HIGH FIRE DANGER THIS AFTERNOON... .DRY AIR AND GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS AND BRING CRITICAL FIRE DANGER. SDZ267-270-130000- /O.NEW.KABR.FW.W.0003.160312T2024Z-160313T0000Z/ LOWER BAD RIVER-MISSOURI COTEAU- 224 PM CST SAT MAR 12 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER AND FIRE WEATHER ZONE 270 MISSOURI COTEAU. * WINDS...SOUTHEAST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND EXHIBIT ERRATIC BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TMT
1 follow-up statement
547 WWUS83 KABR 130003 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 603 PM CST SAT MAR 12 2016 SDZ267-270-130115- /O.EXP.KABR.FW.W.0003.000000T0000Z-160313T0000Z/ LOWER BAD RIVER-MISSOURI COTEAU- 603 PM CST SAT MAR 12 2016 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270... BREEZY TO WINDY SOUTH WINDS WILL CONTINUE FOR A FEW MORE HOURS. HOWEVER...TEMPERATURES ARE SLOWLY BEGINNING TO COOL AND RELATIVE HUMIDITY VALUES ARE SLOWLY BEGINNING TO IMPROVE. THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Mar 12, 11:42 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 12, 11:42 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1142 AM CST SAT MAR 12 2016 .UPDATE... ISSUED AT 1135 AM CST SAT MAR 12 2016 AVIATION DISCUSSION UPDATED BELOW FOR 18Z TAFS. UPDATE ISSUED AT 945 AM CST SAT MAR 12 2016 UPDATED TO BUMP UP WINDS A BIT WEST AND BRING DOWN RH A NOTCH. NO OTHER MAJOR CHANGES AT THIS TIME. && .SHORT TERM...(TODAY THROUGH MONDAY AFTERNOON) ISSUED AT 349 AM CST SAT MAR 12 2016 THE FORECAST REMAINS VERY CONSISTENT. ANOTHER DAY OF VERY MILD TEMPERATURES WITH RECORD OR NEAR RECORD HIGHS POSSIBLE. RIDGE AXIS WILL SLOWLY SHIFT EAST TODAY AS FLOW BECOMES MORE SOUTHERLY ALOFT. MOISTURE WILL SLOWLY ADVECT INTO REGION AS WELL. MOISTURE FROM THE LOW THAT HAS BEEN SITTING OVER TEXAS WILL GET CAUGHT UP THE FLOW AND MOVE INTO EASTERN SD THIS EVENING...BRINGING A CHANCE OF SHOWERS LATER TONIGHT AND SUNDAY. THERE APPEARS TO BE A SHARP GRADIENT SETTING UP FOR TEMPS ALONG THE JAMES RIVER VALLEY WITH LOW CLOUDS AND SHOWERS KEEPING THINGS COOLER ON THE EAST SIDE. HAVE ADJUSTED TEMPS ACCORDINGLY...LOWERING THEM IN THE EAST. PRECIP LOOKS TO BE ON THE LIGHTER SIDE WITH THIS SYSTEM...ALL RAIN AS AIRMASS STILL ON THE WARM SIDE. MONDAY LOOKS LIKE THE LAST DAY OF ABOVE NORMAL TEMPS AS A PATTERN CHANGE WILL BE TAKING PLACE. A BIT OF SHORTWAVE RIDGE WILL MOVE ACROSS THE AREA...HOWEVER A STRONGER TROUGH AND FASTER WESTERLY FLOW WILL PUSH INTO THE WEST BY LATE MONDAY. NO MENTION OF SHOWERS MONDAY AS THEY WILL ARRIVE LATER. .LONG TERM...(MONDAY EVENING THROUGH FRIDAY) ISSUED AT 349 AM CST SAT MAR 12 2016 THE LONG TERM MODELS SHOW IMPORTANT DIFFERENCES WITH THE UPPER LEVEL TROUGH/LOW AND THE ASSOCIATED SURFACE LOW PRESSURE AREA AFFECTING THE REGION. THEY STILL SHOW A STRONG UPPER JET DIVING IN FROM THE NORTHWEST WITH A STRONG UPPER LEVEL LOW PRESSURE AREA DIGGING/INTENSIFYING OVER AND TO THE EAST OF OUR REGION. IN RESPONSE...A SURFACE LOW PRESSURE AREA DEEPENS RAPIDLY. ON MONDAY NIGHT...A COLD FRONT WILL MOVE ACROSS THE REGION WITH A COOL DOWN FROM TUESDAY INTO THURSDAY. THE ISSUE DURING THIS PERIOD WILL BE HOW STRONG THE UPPER LEVEL LOW BECOMES ALONG WITH INTENSITY OF THE SURFACE LOW PRESSURE AREA. AT THIS TIME...THE CHANCES OF PRECIPITATION ARE LOOKING BETTER FOR THE CWA ALONG WITH STRONG NORTHWEST WINDS DEVELOPING. WAA/WRAPAROUND FROM THE UPPER LOW ALONG WITH SEVERAL SURFACE FRONTOGENETIC/CONVERGENT BANDS ARE EXPECTED TO AFFECT OUR CWA AT THIS TIME BRINGING GOOD CHANCES OF PRECIPITATION. ANOTHER ISSUE WILL BE THE TEMPERATURE PROFILE AND WHERE THERE WILL BE RAIN OR SNOW. ALSO...THE WINDS COULD BECOME QUITE STRONG TUESDAY AND WEDNESDAY. THIS SYSTEM COULD BE SIGNIFICANT. WILL HAVE TO WAIT FOR LATER MODEL RUNS. OTHERWISE...TEMPERATURES WILL BE COOLING DOWN THROUGH THE PERIOD AS COLD AIR DIVES IN FROM CANADA BEHIND THE SYSTEM. HIGHS ON TUESDAY IN THE 50S WILL COOL DOWN INTO THE MID 30S TO THE MID 40S BY THURSDAY AND FRIDAY OR EVEN COLDER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1135 AM CST SAT MAR 12 2016 VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON HOURS. THIS EVENING AND THROUGH THE OVERNIGHT...LOW CIGS WILL MOVE NORTHWARD ACROSS EASTERN SD...AFFECTING KATY AND KABR. CIGS WILL LOWER INTO MVFR AND EVENTUALLY IFR...ESPECIALLY IN KATY WHERE CIGS MAY FALL BELOW 500 FT. ALSO...EXPECT -SHRAS OVER EASTERN SD AS WELL WITH LOWERED VSBY AT TIMES IN -SHRA AND/OR BR...ESPECIALLY AT KATY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...TMT/TDK SHORT TERM...SCARLETT LONG TERM...MOHR AVIATION...TMT
Hazardous weather outlook, Mar 12, 8:28 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 828 AM CST SAT MAR 12 2016 SDZ003-004-009-015-016-033>037-045-048-051-131430- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- 828 AM CST SAT MAR 12 2016 /728 AM MST SAT MAR 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER WILL REACH THE VERY HIGH CATEGORY TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ039-046-SDZ005>008-010-011-017>023-131430- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- 828 AM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
Nearby
Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.